Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 16, 2001, 4:00 PM MDT for Garfield County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 16, 2001, 4:00 PM MDT (22:00 UTC)
- Expired
- Aug 16, 2001, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WUUS55 KSLC 162201 SVRSLC UTC017-162245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT THU AUG 16 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GARFIELD COUNTY IN UTAH * UNTIL 445 PM MDT * AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL GARFIELD COUNTY...OR ABOUT 21 MILES EAST OF ESCALANTE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL GARFIELD COUNTY AT 410 PM MDT OVER RURAL SOUTHERN GARFIELD COUNTY AT 420 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3786 11117 3780 11130 3754 11122 3754 11095
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:35 PM MDT, 25 minutes earlier.
Area forecast discussion, Aug 16, 3:35 PM MDT, 25 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MDT THU AUG 16 2001 SYNOPSIS...A RIDGE OF HIGH PRESSURE ALOFT WILL BRING MOSTLY DRY WEATHER TO UTAH THROUGH SATURDAY EXCEPT FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. DISCUSSION...CELLS POPPING OVER THE MOUNTAINS AND POINTS EAST. NORTHWEST FLOW ALOFT WILL CONTINUE TO MOVE THE CELLS SOUTHEAST AND WILL CONTINUE THE SLOW DRYING OF THE AIRMASS THROUGH FRIDAY. ONE SPLITTING CELL OVER THE BURR TRAIL ATTM. BY SATURDAY A TROUGH BEGINS TO WORK ONSHORE OVER THE PACIFIC NORTHWEST. JET ASSOCIATED WITH THE TROUGH INCREASES THE DYNAMICS OVER THE NORTHERN MOUNTAINS WITH ETA GENERATING SHOWERS BY SATURDAY MORNING. AS THE TROUGH MOVES BY NORTH OF UTAH DEEP SUB-TROPICAL MOISTURE WILL BE SUPPRESSED SOUTH OF THE STATE. THE TROUGH WILL BRING BREEZY AND WARM CONDITIONS AND PERHAPS A COOL BOUNDARY FOR THE NORTH. FORECAST FOR LATER PERIODS NOT AS CLEAR. NEW AVN TENDS TO SUPPORT OLD EC... WITH ANOTHER LOW DROPPING SOUTH WELL OFFSHORE BY THE MIDDLE OF NEXT WEEK. THIS WOULD ALLOW THE RIDGE TO BUILD OVER THE WESTERN STATES WITH MOISTURE RETURNING TO UTAH FROM THE SOUTH. MRF WOULD BRING A TROUGH ONSHORE WHICH WOULD GIVE UTAH A BRIEF SHOT OF MOISTURE ON SOUTHWEST FLOW BEFORE TROUGH MOVES CLOSE ENOUGH TO BRING THE DRY SLOT BACK OVER THE GREAT BASIN. FORECAST WRITTEN FOLLOWING THE AVN/EC. SLC 1-1- CDC 2111 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:22 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 38 min |
| Aug 16, 4:28 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.